I came to this page to see if anyone else has experienced weight gain while on Lyrica, and after reading the posts here, I see that I'm definitely not the only one. My situation is a little bit different...long story short version is that I've been having really bad burning & aching pains, due to possible disc problems in my lower back. My doctor says that I don't have fibro., but he put me on Lyrica to help with the horrible "burning" pain. I've been on the Lyrica for 4 months now, and it has helped "mask" the burning pain a lot (which is what I need short term). Anyway, I've gained about 15 lbs. since on the Lyrica. I don't seem to be having the water retention or swelling problem that some of you have mentioned, but rather, my appetite (for food) greatly increased. I found that I was hungry all the time, so I'd keep eating. For now, I really need to stay on the Lyrica, until I can go for physical therapy and address & treat the real problem. So, a week ago, I started a healthy eating program...and started eating a large breakfast every day. I find that I'm staying full all day, and I've lost my snack cravings, so that part is working! Has anyone here stayed on Lyrica and been successful at losing weight? -Robin
current weight: 172.0
Fitness Minutes: (21,284) Posts: 1,820 5/16/12 8:18 P
I lasted only one week on Lyrica. My pain improved but my eyes got very blurry while reading. It took almost an hour to resolve. I also noticed swelling in my legs. I have been off for two days and I can see better already.
You have to take care of yourself in order to be able to take care of others
Be kind to all because everyone you meet is fighting some sort of battle.
The ads don't tell you that Lyrica only works for about 50% of the people who try it... and there are the side effects to take into consideration too. I was on it for two days and gained 15 pounds. My doctors took me off it immediately, I have too many OTHER health issues where weight gain is an absolute no-no!
Then of course, there's that % who get enough relief to make it worth the risk... you have to try it to know if it's going to be that for you. We're all different...
"The real secret of success is enthusiasm..." thanks, Walter P. Chrysler. I believe it. That's what I want in my life--to give my imagination a chance, to live with energy and enthusiasm! P.S. I looked up enthusiasm, and it says the root words mean God within... interesting...!
Ralph Waldo Emerson said 'Life belongs to the energetic.' But you don't have to be frenetic and hyper--some energy is quiet and steady, like a heartbeat... and that works too! LOL
I was on Lyrica for a while, started on the 50mg and when they took me up to 75mg and still wasnt working... I started taking it a lot more and gained 10 pounds in less than a month. Keep in mind, that I gained these 10 pounds working out 6 days a week, some days more than one class. When I went to this new doctor, she took me off Lyrica (lost 5.5 pounds in 3 days), changed my diet, started acupuncture and a supplement of Malic Acid w/ Magnesium; and the option to take Cymbalta if the pain continued. I have not taken Cymbalta once since I started the treatment with her, only the anti-inflamatory (Cataflam) and Zanaflex every so often so I can tolerate the pain. I've lost 46 pounds doing the exact same amount of exercise.
So my advise, STAY AWAY FROM LYRICA ;) honestly the natural supplements work slower but no side effects beats weight gain and liver problems any day of the week. You may also find very useful information in this website regarding nutrition, supplements and fibro: http://fibrocarecenter.com/
Hope you feel better soon!!
Pounds lost: 38.4
Fitness Minutes: (2,799) Posts: 91 1/4/12 5:48 P
You guys are right Lyrica has a lot of side effects, but for me none of the other medications worked and I was in a power chair. I was barely able to stand to get into the bathroom. After Lyrica I can walk. Not swiftly but I am able to move slowly and walk through stores again and do normal things. Yes I gained weight but I also have some life in my life.I am almost on the maxium dose and when they increased it I gained 30 pounds. I put on about 100 pounds since starting Lyrica. I was able to diet 75 off before having three surgeries last year and gaining back some but not all was due to the medication. I ate poorly and wasn't moving around like I should have.I'd rather be functional.
current weight: 243.0
Fitness Minutes: (2,799) Posts: 91 1/4/12 4:36 P
I keep hear negative things about it. I hav some samples ,but can not bring myself to take it. I don't need swelling and weight gain. I have high blood pressure and take meds for that.So I keep it as a last resort. If it gets to where , i can not get out of bed ,then I might try it. I take Klonopin to help sleep and thats it besides tylenol. I am trying a new joint supplement called flexall. it's not new but new to me. I'll let you know if it helps
Hi, I am new here. I started taking Lyrica 2 months ago and I am having problems with swelling. I can't fit into my jeans! I already had edema in feet, ankles, and lower legs. Rx was written for 150 mg 3 times daily but I only take it twice a day. It's working great for pain but I am not sure I can handle additional swelling!
Two years ago I took it & thought it was a miracle, at first. Unfortunately it took more & more to get the same results until I was up to 150mgs twice a day. I was doing the patient assistance program because I could not afford it. The nurse at the office had failed to send in the paperwork & I ran out of it. It felt like coming off of Heroin or something. I thought I'd lose my mind. So bottom line I will never take it again & tell anyone considering it to be very careful with it. Also in retrospect I realized that I didn't do much when I was on it, just sat around and slept a lot. I gainer 45 lbs too. It is cold here tonight so I hurt like crazy but I keep moving, do the best I can. I hope this helped a little. Good Luck! glenda
Dreams have NO limits. If you can dream it, you CAN do it!
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.